Heat, McCurtain
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across McCurtain county in Southeast Oklahoma from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Heat index values reached or exceeded 105 degrees across McCurtain county in Southeast Oklahoma from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 11:09 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 AM CDT MON JUL 13 2015 AVIATION... FAIR SKIES AND LIGHT SOUTHERLY WINDS AND SKC. A BUILDING/EXPANDING UPPER RIDGE IS ROTATING RIGHT OVER THE OKARKLATEX. HOT AND DRY IS ABOUT ALL WE CAN EXPECT WITH SOME BRIEF AM HZ/BR WITH ALL THE COMPRESSING AIR. OUR CLIMB WINDS ARE SW VEERING NW 10-20KTS AND DEEP NE FLOW ABOVE FL270 WITH LITTLE CHANGE LIKELY ANY TIME SOON. S/SW SFC WINDS 5-15KTS WITH FEW/SCT CU 4-6KFT LATE THIS CYCLE. /24/ && .PREV DISCUSSION... /ISSUED 900 PM CDT SUN JUL 12 2015/ DISCUSSION... ANOTHER QUIET EVENING ACROSS THE REGION. NO CHANGES NEEDED...AS THE CURRENT FORECAST LOOKS ON TRACK. HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THROUGH THE WEEK AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE REGION. DAYTIME HIGH TEMPERATURES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES WITH HEAT INDEX VALUES RANGING FROM NEAR 100 TO NEAR AND ABOVE 105 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... SHV 77 97 77 97 / 0 0 10 10 MLU 77 96 77 97 / 10 0 10 10 DEQ 74 96 74 96 / 0 0 10 10 TXK 76 96 76 97 / 0 0 10 10 ELD 75 96 75 97 / 10 0 10 10 TYR 77 96 77 96 / 0 0 10 10 GGG 77 97 77 97 / 0 0 10 10 LFK 75 96 75 96 / 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 306 AM CDT SUN JUL 12 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 306 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL RIDGE WILL SUPPRESS ANY CHANCES OF CONVECTION THROUGH TONIGHT. THEREFORE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE UPPER LEVEL RIDGE AXIS WILL KEEP SHOWERS AND THUNDERSTORMS OUT OF OUR REGION FOR THE UPCOMING WORK WEEK. THE HEAT WILL BECOME THE BIG STORY THIS WEEK AS THE WARMEST TEMPERATURES OF THE 2015 SUMMER SEASON ARE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION THIS WEEK. HEAT ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION AS EARLY AS MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595277.